Kentucky, 2015

Damaging Winds in Kentucky, July 10, 2015

July 10, 2015 · NWS JKL · 18 events in 5 counties and zones

A line of thunderstorm raced across the Bluegrass and Gateway regions during the midway hours producing wind damage along the way. Additional strong storms erupted to the south over south central and southeast Kentucky during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A line of thunderstorm raced across the Bluegrass and Gateway regions during the midway hours producing wind damage along the way. Additional strong storms erupted to the south over south central and southeast Kentucky during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 10, 10:44 AM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 10, 10:44 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1144 AM EDT FRI JUL 10 2015

.UPDATE...
ISSUED AT 1144 AM EDT FRI JUL 10 2015

BOWING LINE OF STORMS WAS OVER THE NORTH CENTRAL PART OF THE
STATE LATE THIS MORNING AND HEADING EAST. UPDATE WAS SENT TO
INCLUDE POTENTIAL FOR DAMAGING WINDS FOR OUR NORTHERN AND CENTRAL
COUNTIES. A FLASH FLOOD WATCH WAS ALSO ISSUED FOR NORTHERN AND
CENTRAL COUNTIES FOR THE AFTERNOON AND EVENING TO LINE UP WITH
SURROUNDING OFFICES. IF TRAINING STORMS WERE TO DEVELOP...FLOODING
WOULD BE A CONCERN. HOWEVER...OUTSIDE OF THIS...FLOW ALOFT IS
ALLOWING A RAPID MOVEMENT OF CELLS WHICH LIMITS THE THREAT.

UPDATE ISSUED AT 745 AM EDT FRI JUL 10 2015

PUSHED A MINOR UPDATE TO THE GRIDS UP TO THE WEB AND NDFD SERVERS
THAT MAINLY FOCUSED ON NEAR TERM POP/FOG ADJUSTMENTS AND TOUCHING
UP THE T/TD GRIDS PER THE LATEST OBS AND TRENDS.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 355 AM EDT FRI JUL 10 2015

O6Z SFC ANALYSIS SHOWS A COMPLEX PATTERN WITH A FRONTAL BOUNDARY
LYING WEST TO EAST ACROSS THE NORTHERN PORTION OF THE STATE WHILE
A MESOSCALE BOUNDARY IS RUNNING THROUGH THE HEART OF EASTERN
KENTUCKY WHERE MOISTURE IS POOLED AND BEING TRANSPORTED INTO THE
AREA. THANKFULLY THE CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS
MOSTLY FADED OUT ASIDE FROM A FEW CELLS EXITING KENTUCKY TO THE
EAST AND SOME TO THE WEST OF THE CWA. BEFORE THE WESTERN ONES
MOSTLY DISSIPATED THEY WERE MOVING NORTHEAST RATHER THAN EAST
SUGGESTING THAT THE BOUNDARY MAY BE IN THE PROCESS OF LIFTING.
OTHERWISE...ANOTHER MUGGY NIGHT IS COMING TO AN END WITH TEMPS AND
DEW POINTS CURRENTLY IN THE UPPER 60S AND LOWER 70S. SKIES ARE
MOSTLY CLEAR TO THE SOUTH...BUT SOME LOW AND MID LEVEL CLOUDS ARE
LINGERING IN THE NORTH...KEEPING THE FOG THERE TO THE PATCHY
CATEGORY IN MOST PLACES. WINDS THROUGH THE AREA ARE GENERALLY
LIGHT FROM THE SOUTHWEST.

WHILE THE MODELS ARE IN GOOD AGREEMENT WITH THE PATTERN ALOFT
THROUGH THE SHORT TERM...THEY DIFFER ENOUGH ON THE SMALLER SCALE
DETAILS THAT CONFIDENCE IN ANY PARTICULAR SOLUTION IS BELOW
AVERAGE. THEY AGREE THAT A SUBTROPICAL RIDGE TO THE SOUTH
STRENGTHENS AND SLIDES WESTWARD TODAY AND TONIGHT WHILE EAST
KENTUCKY STAYS ON THE NORTHEAST FRINGE. THIS POSITION WILL KEEP
THE AREA PRIMED FOR ACTIVE WEATHER AS A SERIES OF SHORTWAVES TRACK
JUST NORTH AND EAST OF THE AREA THROUGH THE PERIOD. THE MOST
SIGNIFICANT ONE OF THESE WILL CUT THROUGH NORTHERN KENTUCKY THIS
AFTERNOON AND INTO THE EVENING. THE NAM SOLUTION TAKES ITS VERSION
OF THIS A BIT FURTHER SOUTH THAN THE ECMWF AND THE GFS. TRENDS
SEEM TO SUPPORT THIS PATH SO HAVE LEANED TOWARD ITS SOLUTION FOR
WEATHER DETAILS TODAY INTO SATURDAY.

SENSIBLE WEATHER WILL FEATURE A CONTINUATION OF OUR STORMY...
WARM...AND HUMID WEATHER. THE SFC BOUNDARY TO THE NORTH AND OLD
OUTFLOWS ACROSS EASTERN KENTUCKY SHOULD MAKE FOR AN ACTIVE DAY
AND EVENING ACROSS MUCH OF THE CWA. SPECIFICALLY...THE HRRR AND
NAM12 PLOW A SFC WAVE...ASSOCIATED WITH THE MID LEVEL ONE...
THROUGH NORTHERN KENTUCKY LATER THIS AFTERNOON...WITH THE HRRR
SLIGHTLY FASTER THAN THE NAM12. THIS WILL LIKELY RESULT IN AN AREA
OF SHOWERS AND STORMS TRACKING INTO EASTERN KENTUCKY BY EARLY
AFTERNOON AND ACROSS THE AREA IN A FEW HOURS. THESE STORMS WOULD
BE ABLE TO TAP INTO HIGH PW AIR IN PLACE ALONG WITH SIGNIFICANT
DESTABILIZATION TAKING PLACE DIURNALLY. IN FACT...IT COULD TURN
OUT TO BE A REPEAT OF YESTERDAY WITH STORM CLUSTERS SUSTAINING
THEMSELVES AND CROSSING FROM CENTRAL KENTUCKY THROUGH THE CWA WITH
A DAMAGING WIND THREAT. ACCORDINGLY...SPC HAS THE AREA IN A
SLIGHT RISK TODAY AND THIS WILL BE HIGHLIGHTED WITHIN THE HWO
ALONG WITH A WEB HEADLINE...BOTH ALSO NOTING A THREAT FOR
EXCESSIVE RAINS. THE EXPECTATION IS THAT THE HIGHER QPF WILL END
UP IN THE NORTHERN TIER OF THE CWA AND THESE PARTS GENERALLY HAVE
HIGHER FFG THAN THE SOUTH...SO IN COORDINATION WITH SURROUNDING
OFFICES HAVE HELD OFF ON A FFA FOR THIS AREA...THOUGH ONE MAY BE
HOISTED WITH A FUTURE UPDATE SHOULD THE CONVECTIVE EVOLUTION
BECOME MORE CLEAR.

THE BOUNDARY HAS CONSTANTLY BEEN PROGGED TO LIFT NORTHEAST OF THE
AREA...BUT RECENT MODEL TRENDS...PARTICULARLY THOSE FROM THE
NAM12...HAVE LEFT THAT IN DOUBT. AS A RESULT...WILL KEEP A THREAT
OF CONVECTION...POSSIBLY ORGANIZED...GOING THROUGH THE NIGHT AND
INTO THE MORNING HOURS OF SATURDAY. IN THE WAKE OF THIS POTENTIAL
COMPLEX...DIURNALLY DRIVEN INSTABILITY WILL BUILD ON SATURDAY
WITH A CONTINUED RISK FOR SHOWERS AND THUNDERSTORMS...THOUGH THEY
WILL LIKELY BE LACKING SIGNIFICANT ASSISTANCE FROM THE MID LEVELS.
TEMPERATURES THIS AFTERNOON HAVE THE POTENTIAL TO REACH 90 IN THE
SOUTH...DEPENDING ON HOW LONG THE CONVECTION HOLDS OFF...WHILE LOW
TO MID 80S LOOK TO BE A BETTER BET IN THE NORTH. MUGGY AND WARM
TONIGHT THEN ANOTHER DAY OF WARMTH MITIGATED BY SCATTERED
CONVECTION ON SATURDAY.

USED THE SHORTBLEND AS A STARTING POINT FOR THE T/TD/WIND GRIDS
THROUGH THE EVENING BEFORE GOING WITH THE SUPERBLEND. ONLY MADE
SOME MINOR ADJUSTMENTS TO THE TEMPS TONIGHT BASED ON TERRAIN...
GIVEN THE HIGH MOISTURE ENVIRONMENT. AS FOR POPS...ENDED UP ON
THE HIGH SIDE OF GUIDANCE...CLOSEST TO THE MET NUMBERS...TODAY
THROUGH SATURDAY...AS THE GFS SEEMS TOO LOW...PARTICULARLY ON
SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 355 AM EDT FRI JUL 10 2015

WE BEGIN THE PERIOD WITH UPPER LEVEL HIGH SHIFTING WEST INTO THE
SOUTHERN PLAINS. THIS WILL BEGIN TRANSITIONING EASTERN KY INTO
MORE OF A NW FLOW PATTERN ALOFT. WHILE THE HIGH GENERALLY
CONTINUES TO SHIFT WEST OVER THE LONG TERM PERIOD...THE MODELS DO
STRUGGLE WITH THIS PATTERN AND IT IS QUITE EVIDENT WHEN LOOKING AT
THE SPAGHETTI PLOTS. THE OVERALL PATTERN WILL LEAD TO STORMY
CONDITIONS FOR THE MOST PART AS SHORTWAVES RIDE THROUGH THE FLOW
AND GENERAL HEIGHT FALLS ARE INTRODUCED. THE BIG ISSUE IN THE
UPPER LEVELS WILL BE THE DEPTH AND TIMING OF THE WAVES AND THEIR
AFFECT OF THE SURFACE FEATURES.

THE PERIOD LOOKS TO BEGIN WITH A BOUNDARY DRAPED ACROSS THE
REGION. THE GUIDANCE IS A BIT UNCERTAIN TO THE EXACT LOCATION SO
DID LEAN TOWARD CHANCE POPS. THIS BOUNDARY LIFTS OUT OF THE REGION
MOVING INTO SUNDAY. HOWEVER AFTER THIS THE NW FLOW PATTERN AND
SHORTWAVES WILL KEEP THE PERIOD QUITE ACTIVE. BEST CHANCES OF POPS
RIGHT NOW LOOK TO BE FROM SUNDAY AFTERNOON INTO TUESDAY
NIGHT...HOWEVER UNCERTAINTY EXISTS GIVEN THE FACT THAT MUCH OF
THIS ACTIVITY COULD BE IN THE FORM OF MCS ACTIVITY AND THE FACT
THAT GUIDANCE DIFFERENCES IN DEPTH/TIMING OF WAVES WILL HAVE
IMPLICATIONS. GIVEN THIS HAVE STUCK CLOSE TO THE MODEL BLENDS FOR
THE PERIOD. THE ACTIVE PATTERN DOES KEEP US WITH ABOVE NORMAL
PRECIP THROUGH THE PERIOD BASED ON CPC...WHICH SEEM QUITE
REASONABLE. THIS PERIOD WILL ALSO BE MET WITH GENERALLY NEAR TO
ABOVE NORMAL TEMPERATURES...HOWEVER THIS COULD HEAVILY DEPEND ON
CLOUD COVER.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 800 AM EDT FRI JUL 10 2015

SOME IFR AND MVFR FOG AROUND THE SOUTHERN SITES RIGHT NOW...BUT
THAT SHOULD CLEAR UP OVER THE NEXT HOUR WITH VFR CONDITIONS
RETURNING FOR A TIME. HOWEVER...SHOWER AND THUNDERSTORM ACTIVITY
CAN BE EXPECTED TO REDEVELOP DURING THE AFTERNOON AND EVENING
HOURS. WITH ANY OF THESE THERE IS A GOOD CHANCE FOR MVFR OR IFR
CONDITIONS. A CLUSTER OF CONVECTION IS EXPECTED TO MOVE THROUGH
THE AREA...POSSIBLY ORGANIZED. THE TIMING AND EXTENT OF THIS IS
STILL TO UNCERTAIN TO GO WITH A PREVAILING WITH TSRA ATTM SO VCTS
WILL HAVE TO SUFFICE FOR THIS UPDATE. THE CONVECTION WANES LATER
THIS EVENING AND OVERNIGHT WITH PATCHY FOG AGAIN ANTICIPATED FOR
ALL SITES. OUTSIDE OF ANY STORMS...WINDS WILL BE GENERALLY LIGHT
THROUGH MID MORNING BEFORE PICKING UP TO BETWEEN 5 AND 10 KTS FROM
THE SOUTHWEST AND LATER TO THE WEST FOR THE AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052-
058>060-068-069-104-106>114-119-120.

&&

UPDATE...HAL
SHORT TERM...GREIF
LONG TERM...DJ
AVIATION...GREIF
Hazardous weather outlook, Jul 10, 3:15 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI JUL 10 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
415 AM EDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH ANY STORMS. IN ADDITION...THERE WILL BE A POTENTIAL FOR
DAMAGING WIND GUSTS IN THE AFTERNOON AND EVENING.

BE ON THE LOOK OUT THIS AFTERNOON AND EVENING FOR EXCESSIVE
RAINFALL IN LOCATIONS WHERE SHOWERS AND THUNDERSTORMS MOVE
REPEATEDLY OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF EXCESSIVE
RAINFALL OR WIND DAMAGE.

GREIF

In the hours before

Local storm report, Jul 10, 7:35 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
835 AM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     3 S SOMERSET            37.04N 84.61W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON PARKERS MILL ROAD IN SOMERSET.

&&

TBREWER
Local storm report, Jul 10, 7:36 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
836 AM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     2 SW SOMERSET           37.06N 84.64W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON OAK HILL ROAD ON HWY 1577.

&&

TBREWER
Local storm report, Jul 10, 7:37 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
837 AM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 ENE FAUBUSH           37.07N 84.80W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON HWY 1664.

&&

TBREWER
Local storm report, Jul 10, 8:12 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     1 W FORAKER             37.66N 83.16W
07/09/2015                   MAGOFFIN           KY   DEPT OF HIGHWAYS

            TREE DOWN ON RT. 1397 AT CRAFTS FORK OFF OF HWY 30.

0135 PM     TSTM WND DMG     HODE                    37.89N 82.43W
07/09/2015                   MARTIN             KY   DEPT OF HIGHWAYS

            TREE DOWN ON LITTLE ELK OF HODE ROAD.

0155 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
07/09/2015                   PULASKI            KY   PUBLIC

            TREES DOWN ON HIGHWAY 27 NEAR EUBANK. REPORT VIA TWITTER.

0201 PM     TSTM WND DMG     OTTOWA                  37.36N 84.46W
07/09/2015                   ROCKCASTLE         KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 1229.

0201 PM     TSTM WND DMG     OTTOWA                  37.36N 84.46W
07/09/2015                   ROCKCASTLE         KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 70.

0202 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/09/2015                   ROCKCASTLE         KY   BROADCAST MEDIA

            MULTIPLE TREES AND POWER LINES DOWN IN BRODHEAD WITH A
            TREE REPORTED DOWN ON A CAR AND TREES DOWN ON HOMES.
            POWER POLES ALSO BROKEN.

0206 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/09/2015                   ROCKCASTLE         KY   DEPT OF HIGHWAYS

            TREE DOWN.

0206 PM     TSTM WND DMG     SAND SPRINGS            37.30N 84.36W
07/09/2015                   ROCKCASTLE         KY   TRAINED SPOTTER

            4 TREES DOWN NEAR THE MARLER COMMUNITY.

0206 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/09/2015                   ROCKCASTLE         KY   PUBLIC

            TREES ON HOMES AND ACROSS POWER LINES.

0232 PM     TSTM WND DMG     GRAY HAWK               37.39N 83.94W
07/09/2015                   JACKSON            KY   PUBLIC

            LARGE TREE UPROOTED AND FELL ONTO A FENCE. REPORT VIA
            TWITTER.

0244 PM     TSTM WND DMG     TRAVELLERS REST         37.45N 83.79W
07/09/2015                   OWSLEY             KY   UTILITY COMPANY

            BROKEN POWER POLE REPORTED DUE TO THUNDERSTORM WINDS.

0250 PM     TSTM WND DMG     SANDHILL                37.73N 84.02W
07/09/2015                   ESTILL             KY   EMERGENCY MNGR

            TREE DOWN ON POWER LINE IN THE 2400 SECTION OF SANDHILL.

0300 PM     TSTM WND DMG     BEATTYVILLE             37.58N 83.71W
07/09/2015                   LEE                KY   DEPT OF HIGHWAYS

            TREES DOWN BLOCKING HIGHWAYS 1144 AND 587 JUST OUTSIDE OF
            TOWN.

0305 PM     TSTM WND DMG     TALLEGA                 37.56N 83.59W
07/09/2015                   LEE                KY   DEPT OF HIGHWAYS

            HIGHWAY 52 WAS REDUCED TO ONE LANE DUE TO FALLEN TREES
            AND DOWNED POWER LINES IN THE MONICA-TALLEGA AREA OF LEE
            COUNTY.

0305 PM     TSTM WND DMG     WOLF COAL               37.40N 83.38W
07/09/2015                   BREATHITT          KY   PUBLIC

            TREE DOWN ON HWY 1110.

0308 PM     TSTM WND DMG     CHENOWEE                37.54N 83.48W
07/09/2015                   BREATHITT          KY   DEPT OF HIGHWAYS

            TREES DOWN BLOCKING HIGHWAY 52 AT CHENOWEE HILL.

0310 PM     TSTM WND DMG     CAMPTON                 37.74N 83.55W
07/09/2015                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON HWY 191 ON TOWN HILL.

0320 PM     TSTM WND DMG     1 E TOLIVER             37.81N 83.44W
07/09/2015                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDFIELD ROAD AT JUNCTION OF HWY 746

0327 PM     TSTM WND DMG     ROUSSEAU                37.59N 83.23W
07/09/2015                   BREATHITT          KY   PUBLIC

            MULTIPLE TREES DOWN AS WELL AS POWER LINES ON RT. 30.

0342 PM     TSTM WND DMG     1 W SALYERSVILLE        37.75N 83.08W
07/09/2015                   MAGOFFIN           KY   911 CALL CENTER

            AT THE JUNCTION OF RT 30 AND RT 460 A ROOF WAS BLOWN OFF
            OF A HOUSE AND LANDED ONTO ANOTHER HOUSE.

0342 PM     TSTM WND DMG     SALYERSVILLE            37.75N 83.06W
07/09/2015                   MAGOFFIN           KY   911 CALL CENTER

            AT MAGOFFIN PIONEER VILLAGE THERE WAS DAMAGE TO THE MAIN
            STAGE STRUCTURE.

0343 PM     TSTM WND DMG     1 E ORDWAY              37.59N 82.94W
07/09/2015                   MAGOFFIN           KY   911 CALL CENTER

            SEVERAL TREES DOWN OFF OF RT 7 ON RT 404.

0344 PM     TSTM WND DMG     SALYERSVILLE            37.75N 83.06W
07/09/2015                   MAGOFFIN           KY   BROADCAST MEDIA

            TREES DOWN IN SALYERSVILLE.

0350 PM     TSTM WND DMG     FALCON                  37.79N 83.00W
07/09/2015                   MAGOFFIN           KY   911 CALL CENTER

            SEVERAL TREES DOWN ON RT. 40.

0350 PM     TSTM WND DMG     MASHFORK                37.76N 83.00W
07/09/2015                   MAGOFFIN           KY   911 CALL CENTER

            SEVERAL TREES DOWN ON RT 460.

0357 PM     TSTM WND DMG     PRESTONSBURG            37.67N 82.77W
07/09/2015                   FLOYD              KY   LAW ENFORCEMENT

            TREE DOWN ON HWY 404.

0359 PM     TSTM WND DMG     PRESTONSBURG            37.67N 82.77W
07/09/2015                   FLOYD              KY   LAW ENFORCEMENT

            TREE DOWN ON HWY 321.

0401 PM     TSTM WND DMG     HAROLD                  37.54N 82.63W
07/09/2015                   FLOYD              KY   LAW ENFORCEMENT

            TREE DOWN ON TOLERS CREEK IN THE HAROLD COMMUNITY.

0412 PM     TSTM WND DMG     3 NW PIKEVILLE          37.51N 82.55W
07/09/2015                   PIKE               KY   LAW ENFORCEMENT

            2 TREES DOWN ON ISLAND CREEK ROAD NEAR PIGEON.

0415 PM     TSTM WND DMG     VIRGIE                  37.33N 82.58W
07/09/2015                   PIKE               KY   LAW ENFORCEMENT

            TREE DOWN ON HOLLINS HWY.

0520 PM     TSTM WND DMG     1 ENE FAUBUSH           37.07N 84.80W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON HWY 1664.

0527 PM     TSTM WND DMG     1 WSW PULASKI COUNTY PA 37.06N 84.73W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON HANEYS APPLEDALE FARM.

0527 PM     NON-TSTM WND DMG 1 WSW PULASKI COUNTY PA 37.06N 84.73W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN AT HANEYS APPLEDALE FARM.

0530 PM     TSTM WND DMG     4 WSW SOMERSET          37.05N 84.68W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            A TREE DOWN ON HWY 1001 ON BOAT DOCK ROAD NEAR SARDIS.

0537 PM     TSTM WND DMG     3 S SOMERSET            37.04N 84.61W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON PARKERS MILL ROAD IN SOMERSET.

0537 PM     TSTM WND DMG     2 SW SOMERSET           37.06N 84.64W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON OAK HILL ROAD ON HWY 1577.

0537 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
07/09/2015                   PULASKI            KY   PUBLIC

            A FEW TREES WERE BLOWN DOWN AND ACROSS OAK HILL ROAD IN
            SOMERSET.

0538 PM     TSTM WND DMG     3 SE SOMERSET           37.06N 84.57W
07/09/2015                   PULASKI            KY   911 CALL CENTER

            TREE DOWN ON RUSH BRANCH ROAD ON HWY 769.

&&

AR
Local storm report, Jul 10, 9:11 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1011 AM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/09/2015                   ROCKCASTLE         KY   EMERGENCY MNGR

            TREE FELL ONTO GARAGE ON WILLOW STREET.

&&

TBREWER
Local storm report, Jul 10, 9:12 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/09/2015                   ROCKCASTLE         KY   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO AN EQUIPMENT SHED AND TRACTOR ON
            WEST STREET.

&&

TBREWER

The radar

The Jackson,KY radar (KJKL), 76 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 10, 11:47 AM EST
Where
Montgomery County, 0.69 mi N of Mt Sterling
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.060, -83.950

A tree and a power line were blown down in the backyard of a residence located on Devonne Drive.

Thunderstorm Wind, Montgomery

When
July 10, 11:50 AM EST
Where
Montgomery County, Mt Sterling
Measured
46 kt (53 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.050, -83.950

A thunderstorm wind gust of 53 mph was measured by the Mount Sterling AWOS.

Thunderstorm Wind, Powell

When
July 10, 11:52 AM EST
Where
Powell County, 0.55 mi W of Westbend
Measured
55 kt (63 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.920, -83.980

The eastbound lanes of the Mountain Parkway between mile markers 11 and 12 were closed due to fallen trees.

Thunderstorm Wind, Powell

When
July 10, 11:52 AM EST
Where
Powell County, 0.77 mi SW of Indian Fields
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.941, -84.009

Power lines were blown down and across Hwy 15 at the Clark and Powell county line. The road was closed for several hours.

Thunderstorm Wind, Powell

When
July 10, 11:54 AM EST
Where
Powell County, 0.69 mi S of Westbend
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.910, -83.970

A tree was blown down and across the intersection of Old Winchester Road and Winchester Road.

Thunderstorm Wind, Montgomery

When
July 10, 11:57 AM EST
Where
Montgomery County, Hope
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.020, -83.770

A tree was blown down and across Hwy 713 at 9400 Spencer Road.

Thunderstorm Wind, Montgomery

When
July 10, 11:57 AM EST
Where
Montgomery County, Bean
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.950, -83.820

Numerous large tree limbs were blown down along the 8900 block of Spencer Road.

Thunderstorm Wind, Montgomery

When
July 10, 12:00 PM EST
Where
Montgomery County, Hope
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
38.020, -83.770

Eight to ten trees were blown down at the Hope Hill Children's Home.

Thunderstorm Wind, Powell

When
July 10, 12:06 PM EST
Where
Powell County, 2.14 mi NNE of Stanton
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.880, -83.860

A tree was blown down and onto Lower Hatcher Creek Road.

Thunderstorm Wind, Powell

When
July 10, 12:06 PM EST
Where
Powell County, 2.82 mi N of Bowen
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.890, -83.780

A tree was blown down and onto Upper Cane Creek Road.

Thunderstorm Wind, Powell

When
July 10, 12:09 PM EST
Where
Powell County, 0.88 mi SE of Rosslyn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.840, -83.810

A small tree was blown down.

Thunderstorm Wind, Powell

When
July 10, 12:11 PM EST
Where
Powell County, 0.55 mi E of Stanton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.850, -83.860

A small tree was blown down.

Thunderstorm Wind, Morgan

When
July 10, 12:27 PM EST
Where
Morgan County, 0.54 mi E of Elder
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.950, -83.360

A tree was down and onto Hwy 772 on Carpenter Branch.

Thunderstorm Wind, Morgan

When
July 10, 12:35 PM EST
Where
Morgan County, 0.69 mi S of Mize
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.860, -83.370

A tree was blown down and across a phone line on Hwy 203.

Thunderstorm Wind, Morgan

When
July 10, 12:41 PM EST
Where
Morgan County, 0.69 mi S of West Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.910, -83.270

Shingle damage occurred and large limbs were down due to thunderstorm wind gusts.

Thunderstorm Wind, Elliott

When
July 10, 12:48 PM EST
Where
Elliott County, 0.69 mi N of Sandy Hook
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.090, -83.120

A tree was blown down and across Hwy 650.

Thunderstorm Wind, Elliott

When
July 10, 12:51 PM EST
Where
Elliott County, Isonville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.070, -83.050

A tree was blown down and onto the porch of a nearby home.

Thunderstorm Wind, Rockcastle

When
July 10, 1:40 PM EST
Where
Rockcastle County, 3.44 mi NE of Gum Sulphur
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.450, -84.420

A tree was blown down and across Copper Creek. A metal building was overturned by thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583900, 583920, 583901, 584490, 583902, 583903, 584491, 583904, 583905, 583907, 583909, 583910, 583912, 583913, 583915, 583917, 583918, 583919.